MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .018 CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 86700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Device: not applicable for this device.The visions pv.018 catheter was not returned for evaluation, thus no returned product investigation was performed.Do not apply to this submission.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, the visions pv.018 catheter distal tip separated while it was being retracted from the external left common iliac artery.The separated tip was removed with a snare and the procedure was completed with a non-manufacturer balloon-expandable stent system.The patient tolerated the procedure well with no patient injury reported.The patient was transferred to pacu for monitoring.This adverse event and product problem is being submitted due to the tip separation requiring intervention (snare).
 
Additional Manufacturer Narrative
Block a4: patient weight available.Block a5: patient ethnicity and race available.Block d10: guide wire brand name available.Block g3: additional information was received on 18 july 2022; however, it was inadvertently missed in the supplemental 1 mdr submitted on 09 august 2022.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Blocks b6 & b7: patient information received.Block h3: the visions pv.018 was returned without the distal portion of the device.The distal portion includes the distal tip, distal fillet, and scanner body.The overall device measures 142 cm, which confirms 3.3 cm was not returned.The portion of the device that was returned measures at 138.7 cm.Visual inspection found a hole on the expanded single lumen measuring approximately 0.04 square mm.Block h6: the probable cause of the observed failure is damage during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .018 CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
paulette nicole montes
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key14709396
Report Number3008363989-2022-00034
Device Sequence Number2264976
Product Code OBJ
UDI-Device Identifier00184360000037
UDI-Public(01)00184360000037(11)220208(17)240208(10)0302510509
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model Number86700
Device Catalogue Number86700
Device Lot Number0302510509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/14/2022
07/18/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/09/2022
09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH, MFG UNK; ABBOTT COMMAND ES GUIDE WIRE; UNK MFG AND SIZE: GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite